MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71423254
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Arthralgia (2355); Arthrofibrosis (4885)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2023, the patient was still experiencing severe pain and moderate stiffness, so, on (b)(6) 2023 the patient underwent a manipulation under anesthesia with intraarticular steroid and local anesthetic injection.The patient current health status is recovered/resolved.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that the reported pain and stiffness is possibly related to the procedure.Therefore, it cannot be concluded that the reported events were related to a malperformance of the implants.The impact to the patient is limited to the manipulation under anesthesia and associated recovery symptoms.No further clinical assessment can be rendered at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.This has been identified as a warning and precaution.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2023, the patient was still experiencing severe pain and moderate stiffness (arthrofibrosis), so, on (b)(6) 2023 the patient underwent a manipulation under anesthesia with intraarticular steroid and local anesthetic injection.Additionally the patient received physical therapy.The patients' current health status is recovered/resolved.

Brand Name
LGN POROUS CR FEM SZ 4R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18150372
Report Number1020279-2023-02248
Device Sequence Number20258263
Product Code MBH
UDI-Device Identifier00885556031674
UDI-Public00885556031674
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K073325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71423254
Device Lot Number20DHA0031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer12/13/2023
11/05/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/14/2023
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71425303//(B)(6)//POROUS TIBIA BSEPLATE W/JRNY.; 71425369//(B)(6)//LGN DD XLPE INS W/ JRNY LOCK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight227 KG